BV-regularity for the Malliavin derivative of the maximum of the Wiener process

Dario Trevisan (Scuola Normale Superiore, Pisa)


We show that, on the classical Wiener space, the random variable $M = \sup_{0\le t \le T} W_t$ admits a measure as second Malliavin derivative, whose total variation measure is finite and singular w.r.t. the Wiener measure.

Full Text: Download PDF | View PDF online (requires PDF plugin)

Pages: 1-9

Publication Date: April 16, 2013

DOI: 10.1214/ECP.v18-2314


  • Ambrosio, Luigi; Figalli, Alessio. Surface measures and convergence of the Ornstein-Uhlenbeck semigroup in Wiener spaces. Ann. Fac. Sci. Toulouse Math. (6) 20 (2011), no. 2, 407--438. MR2847889
  • Ambrosio, Luigi; Miranda, Michele, Jr.; Maniglia, Stefania; Pallara, Diego. BV functions in abstract Wiener spaces. J. Funct. Anal. 258 (2010), no. 3, 785--813. MR2558177
  • Ambrosio, Luigi; Miranda, Michele, Jr.; Maniglia, Stefania; Pallara, Diego. Towards a theory of BV functions in abstract Wiener spaces. Phys. D 239 (2010), no. 15, 1458--1469. MR2658340
  • Andersen, Erik Sparre. On sums of symmetrically dependent random variables. Skand. Aktuarietidskr. 36, (1953). 123--138. MR0060173
  • Andersen, Erik Sparre. On the fluctuations of sums of random variables. Math. Scand. 1, (1953). 263--285. MR0058893
  • Bogachev, Vladimir I. Differentiable measures and the Malliavin calculus. Mathematical Surveys and Monographs, 164. American Mathematical Society, Providence, RI, 2010. xvi+488 pp. ISBN: 978-0-8218-4993-4 MR2663405
  • Feyel, D.; de La Pradelle, A. Hausdorff measures on the Wiener space. Potential Anal. 1 (1992), no. 2, 177--189. MR1245885
  • Fukushima, Masatoshi; Hino, Masanori. On the space of BV functions and a related stochastic calculus in infinite dimensions. J. Funct. Anal. 183 (2001), no. 1, 245--268. MR1837539
  • Funaki, Tadahisa; Ishitani, Kensuke. Integration by parts formulae for Wiener measures on a path space between two curves. Probab. Theory Related Fields 137 (2007), no. 3-4, 289--321. MR2278459
  • Gobet, Emmanuel; Kohatsu-Higa, Arturo. Computation of Greeks for barrier and look-back options using Malliavin calculus. Electron. Comm. Probab. 8 (2003), 51--62 (electronic). MR1987094
  • Hariya, Yuu. Integration by parts formulae for Wiener measures restricted to subsets in $\Bbb R^ d$. J. Funct. Anal. 239 (2006), no. 2, 594--610. MR2261339
  • Malliavin, Paul. Stochastic analysis. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 313. Springer-Verlag, Berlin, 1997. xii+343 pp. ISBN: 3-540-57024-1 MR1450093
  • Fukushima, Masatoshi. $BV$ functions and distorted Ornstein Uhlenbeck processes over the abstract Wiener space. J. Funct. Anal. 174 (2000), no. 1, 227--249. MR1761369
  • Nualart, David. The Malliavin calculus and related topics. Probability and its Applications (New York). Springer-Verlag, New York, 1995. xii+266 pp. ISBN: 0-387-94432-X MR1344217
  • Otobe, Yoshiki. A type of Gauss' divergence formula on Wiener spaces. Electron. Commun. Probab. 14 (2009), 457--463. MR2559095
  • Pratelli, M.; Trevisan, D. Functions of bounded variation on the classical Wiener space and an extended Ocone-Karatzas formula. Stochastic Process. Appl. 122 (2012), no. 6, 2383--2399. MR2922633
  • F. Spitzer. Principles of random walk. Graduate texts in mathematics. Springer, 2001.
  • Spitzer, Frank. A combinatorial lemma and its application to probability theory. Trans. Amer. Math. Soc. 82 (1956), 323--339. MR0079851
  • Zambotti, Lorenzo. Integration by parts formulae on convex sets of paths and applications to SPDEs with reflection. Probab. Theory Related Fields 123 (2002), no. 4, 579--600. MR1921014

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.